Alert archive / Wyoming / High Wind Watches in 2017
High Wind Watch 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Oct 30, 2017, 2:07 PM MDT for 5 counties in Wyoming. It took effect at Oct 31, 2017, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 30, 2017, 2:07 PM MDT (20:07 UTC)
- In effect from
- Oct 31, 2017, 9:00 PM MDT
- Expired
- Oct 31, 2017, 2:14 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS75 KCYS 302007 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 207 PM MDT Mon Oct 30 2017 ...Very Strong Winds Possible Over A Large Part Of Southeast Wyoming Tuesday Night and Wednesday... WYZ106-110-116-117-310600- /O.NEW.KCYS.HW.A.0022.171101T0300Z-171102T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 207 PM MDT Mon Oct 30 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Tuesday evening through Wednesday afternoon. * TIMING...Winds will increase rapidly Tuesday evening and continue through Wednesday. * WINDS...Gusts to 75 mph possible. * IMPACTS...Mainly to transportation. Dangerous cross winds will create an enhanced risk for vehicle blow overs along sections of Interstates 80 and 25, including Arlington, Bordeaux, and the Interstate 80 summit between Cheyenne and Laramie. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ101-104-105-107-109-115-118-119-310600- /O.NEW.KCYS.HW.A.0022.171101T1200Z-171102T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Central Carbon County- Laramie Valley-Central Laramie County-East Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Bosler, Laramie, Cheyenne, and Pine Bluffs 207 PM MDT Mon Oct 30 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Wednesday morning through Wednesday afternoon. * TIMING...Winds will increase after sunrise Wednesday and continue through the day. * WINDS...Gusts to 65 mph possible. * IMPACTS...Mainly to transportation, especially in light and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
106 WWUS75 KCYS 310959 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 359 AM MDT Tue Oct 31 2017 ...Very Strong Winds Likely Over A Large Part Of Southeast Wyoming Tonight and Wednesday... WYZ106-110-116-117-010000- /O.UPG.KCYS.HW.A.0022.171101T0300Z-171102T0000Z/ /O.NEW.KCYS.HW.W.0028.171101T0000Z-171102T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 359 AM MDT Tue Oct 31 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 PM this evening to 6 PM MDT Wednesday. The High Wind Watch is no longer in effect. * TIMING...Winds will increase rapidly this evening and continue through Wednesday. The strongest winds are expected on Wednesday morning. * WINDS...West to southwest 40 to 50 MPH with gusts up to 80 MPH possible. * IMPACTS...Mainly to transportation. Dangerous cross winds will create an enhanced risk for vehicle blow overs along sections of Interstates 80 and 25, including Arlington, Bordeaux, and the Interstate 80 summit between Cheyenne and Laramie. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-010000- /O.UPG.KCYS.HW.A.0022.171101T1200Z-171102T0000Z/ /O.NEW.KCYS.HW.W.0028.171101T0600Z-171102T0000Z/ Laramie Valley- Including the cities of Bosler and Laramie 359 AM MDT Tue Oct 31 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from midnight tonight to 6 PM MDT Wednesday. The High Wind Watch is no longer in effect. * TIMING...Winds will increase late tonight and become strong by Wednesday morning. The strongest winds are expected during the late morning and early afternoon hours on Wednesday. * WINDS...West 35 to 45 MPH with gusts up to 70 MPH possible. * IMPACTS...Mainly to transportation, especially for light and high profile vehicles. Dangerous cross winds will occur along north to south oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ111-113-010000- /O.EXA.KCYS.HW.A.0022.171101T1200Z-171102T0000Z/ Southwest Carbon County-Upper North Platte River Basin- Including the cities of Baggs, Saratoga, and Encampment 359 AM MDT Tue Oct 31 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Wednesday morning through Wednesday afternoon. * TIMING...Winds will increase after 3 AM MST Wednesday and become strong after sunrise. High winds are expected to continue through the afternoon hours on Wednesday. * WINDS...Gusts to 65 mph possible. * IMPACTS...Mainly to transportation, especially for light and high profile vehicles. Dangerous cross winds will occur along north to south oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ101-104-105-107-109-118-119-010000- /O.CON.KCYS.HW.A.0022.171101T1200Z-171102T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Central Carbon County- Central Laramie County-East Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Cheyenne, and Pine Bluffs 359 AM MDT Tue Oct 31 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Winds will increase after 3 AM MST Wednesday and become strong after sunrise. High winds are expected to continue through the afternoon hours on Wednesday. * WINDS...Gusts to 70 mph possible. * IMPACTS...Mainly to transportation, especially for light and high profile vehicles. Dangerous cross winds will occur along north to south oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
618 WWUS75 KCYS 312014 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 214 PM MDT Tue Oct 31 2017 ...Very Strong Winds Likely Over A Large Part Of Southeast Wyoming Tonight and Wednesday... WYZ111-119-312115- /O.CAN.KCYS.HW.A.0022.171101T1200Z-171102T0000Z/ Southwest Carbon County-East Laramie County- Including the cities of Baggs and Pine Bluffs 214 PM MDT Tue Oct 31 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. Winds will be strong on Wednesday, possibly gusting to between 50 and 55 mph. Widespread wind gusts over 60 mph have become less likely. $$ WYZ104-105-107-109-113-118-010600- /O.UPG.KCYS.HW.A.0022.171101T1200Z-171102T0000Z/ /O.EXB.KCYS.HW.W.0028.171101T1200Z-171102T0000Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Central Carbon County-Upper North Platte River Basin- Central Laramie County- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Saratoga, Encampment, and Cheyenne 214 PM MDT Tue Oct 31 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 AM to 6 PM MDT Wednesday. The High Wind Watch is no longer in effect. * TIMING...Winds will increase after 3 AM MST Wednesday and become strong after sunrise. High winds are expected to continue through the afternoon hours on Wednesday. * WINDS...Gusts of 60 to 70 mph likely. * IMPACTS...Mainly to transportation, especially for light and high profile vehicles. Dangerous cross winds will occur along north to south oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-010600- /O.UPG.KCYS.HW.A.0022.171101T1200Z-171102T0000Z/ /O.EXB.KCYS.HW.W.0028.171101T1200Z-171101T2100Z/ Converse County Lower Elevations- Including the cities of Bill, Douglas, Deer Creek, and Glenrock 214 PM MDT Tue Oct 31 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 3 PM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 AM to 3 PM MDT Wednesday. The High Wind Watch is no longer in effect. * TIMING...Winds will increase after 3 AM MST Wednesday and become strong after sunrise. High winds are expected to continue through morning hours on Wednesday before subsiding Wednesday afternoon. * WINDS...Gusts to 60 mph likely. * IMPACTS...Mainly to transportation, especially for light and high profile vehicles. Dangerous cross winds will occur along north to south oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-116-117-010600- /O.CON.KCYS.HW.W.0028.171101T0000Z-171102T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 214 PM MDT Tue Oct 31 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * TIMING...Winds will increase rapidly this evening and continue through Wednesday. The strongest winds are expected on Wednesday morning. * WINDS...West to southwest 40 to 50 MPH with gusts up to 80 MPH. * IMPACTS...Mainly to transportation. Dangerous cross winds will create an enhanced risk for vehicle blow overs along sections of Interstates 80 and 25, including Arlington, Bordeaux, and the Interstate 80 summit between Cheyenne and Laramie. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-010600- /O.CON.KCYS.HW.W.0028.171101T0600Z-171102T0000Z/ Laramie Valley- Including the cities of Bosler and Laramie 214 PM MDT Tue Oct 31 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY... * TIMING...Winds will increase late tonight and become strong by Wednesday morning. The strongest winds are expected during the late morning and early afternoon hours on Wednesday. * WINDS...West 35 to 45 MPH with gusts up to 70 MPH possible. * IMPACTS...Mainly to transportation, especially for light and high profile vehicles. Dangerous cross winds will occur along north to south oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 30, 11:26 AM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 30, 11:26 AM MDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1126 AM MDT Mon Oct 30 2017 .SHORT TERM...(Today - Tuesday Night) Issued at 259 AM MDT Mon Oct 30 2017 A band of snow and light freezing drizzle tracked across southeast WY and the western NE Panhandle early this morning, and has pushed south of the WY-CO border per the latest KCYS radar loop. We would expect to see conditions continue to improve today with decreasing chances for precipitation and clearing skies by afternoon as drier air punches southeast across the CWA. Deep mixing, coupled w/H7-H8 flow of 30 to 40 knots will yield windy conditions today mainly to the east of I-25. Breezy conditions can be expected across much of the area, however. High wind potential really ramps up for Tuesday night as the GFS shows a 995 mb sfc low tracking across eastern MT and a 120+ knot H25 jet approaching the Wyoming and Montana border after 00z Wednesday. Low-level gradients will increase markedly by 06z, with the GFS suggesting a 70-80 meter H85/H7 CAG-CPR gradient around that time. Meanwhile, H7-H8 flow will increase to 55-65 kts which should yield a good chance for strong winds in the main wind corridors of southeast Wyoming. There is a chance for a more wide- spread high wind episode depending on subsidence aloft, so we will want to keep a close eye on this over the next couple of days. .LONG TERM...(Wednesday through Sunday) Issued at 259 AM MDT Mon Oct 30 2017 Another Canadian clipper is expected to dive southeast through Alberta and northeast Montana on Wednesday. This feature will increase the pressure gradients across Wyoming on Wednesday and result in a very windy day across the region. In fact, the local wind models are advertising this potential as well, especially over the wind prone areas. After this shortwave moves into the northern Plains we may see a baroclinic zone try to develop over northern Wyoming which may bring some snow to areas mainly north of a Chadron to Lusk line. However, at this point snow amounts will generally be on the light side. Some upper level ridging is expected to take place as we head towards the weekend as an upper level trof digs over the Pacific northwest. This will result mild temperatures with afternoon highs in the 50s and 60s. Another high wind event may be possible late next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1123 AM MDT Mon Oct 30 2017 Last of the persistent light snow and flurries is currently exiting the area to the south. Some brief flurry activity and MVFR ceilings may still affect areas between KCYS and KLAR through early afternoon but skies should begin to clear from the north shortly. VFR expected to prevail the remainder of the afternoon. Gusty NW winds to 35kt are likely over the Panhandle through about 00Z. As southerly low level flow develops late tonight some lower clouds may try to spread back in from the south with MVFR possible by early morning around KCYS/KLAR/KSNY. && .FIRE WEATHER... Issued at 259 AM MDT Mon Oct 30 2017 No near-term fire weather concerns with cooler temperatures behind the cold front. Dry and windy conditions are expected on Tuesday & Wednesday, but at this time RH values are expected to remain above critical thresholds. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...REC AVIATION...DEL FIRE WEATHER...CLH
Hazardous weather outlook, Oct 30, 5:42 AM MDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 542 AM MDT Mon Oct 30 2017 WYZ101>119-311145- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 542 AM MDT Mon Oct 30 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Strong winds will develop on Tuesday night into Wednesday as another disturbance moves through the area. There is also a chance of snow late Wednesday night mainly north of a Wheatland to Torrington line. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-311145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 542 AM MDT Mon Oct 30 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.